Evidence map›Paper›PMID 32651759›Full record

ArticleInvestigational new drugs2021

Anti-transcriptional intermediary factor 1-γ antibody-positive dermatomyositis induced by nivolumab for lung adenocarcinoma: A case report.

Megumu Osaki, Ryo Tachikawa, Junichiro Ohira, Shigeo Hara, Keisuke Tomii

Abstract readCase Reports
PubMed Publisher
In one paragraph

Article in Investigational new drugs, 2021. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 7 papers, 1 of them a synthesis that pooled it.

0numbers the graph read from it
0cells of the map it votes in
7citing papers in PubMed, 1 pooled it
2.2field-weighted citation impact, top 11% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

7 citing papers in PubMed, 1 synthesis or guideline pooled it, 19 citations in OpenAlex.

  1. Pooled it
  2. Article
  3. Article
  4. Review
  5. Drug eruptions with novel targeted therapies - immune checkpoint and EGFR inhibitors.Journal der Deutschen Dermatologischen Gesellschaft = Journal of the German Society of Dermatology : JDDG · 2021
    Article
  6. Review
  7. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

5 authors at 1 institution in 1 country.

Megumu OsakiDepartment of Respiratory Medicine, Kobe City Medical Center General Hospital, 2-1-1, Minatojima-minamimachi, Chuo-ku, Kobe, Hyogo, 650-0047, Japan. mgmosk92@hotmail.co.jp.ORCID 0000-0002-3230-3431
Ryo TachikawaDepartment of Respiratory Medicine, Kobe City Medical Center General Hospital, 2-1-1, Minatojima-minamimachi, Chuo-ku, Kobe, Hyogo, 650-0047, Japan.
Junichiro OhiraDepartment of Neurology, Kobe City Medical Center General Hospital, Kobe, Hyogo, Japan.
Shigeo HaraDepartment of Pathological Diagnostics, Kobe City Medical Center General Hospital, Kobe, Hyogo, Japan.
Keisuke TomiiDepartment of Respiratory Medicine, Kobe City Medical Center General Hospital, 2-1-1, Minatojima-minamimachi, Chuo-ku, Kobe, Hyogo, 650-0047, Japan.
Kobe City Medical Center General Hospital · JP

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Immune checkpoint inhibitors can induce immune-related adverse events (irAEs) in different organs. Dermatomyositis is a rare form of systemic irAE. Although dermatomyositis-specific antibodies, especially anti-transcriptional intermediary factor 1-γ (anti-TIF1-γ) antibodies, have been detected in a few cases of immune checkpoint inhibitor-associated dermatomyositis, their titers before immunotherapy have not been examined. We hereby report the first irAE case of dermatomyositis accompanied by seroconversion of anti-TIF1-γ antibody following nivolumab treatment for advanced lung adenocarcinoma. A 64-year-old Japanese male with an advanced lung adenocarcinoma (cT4N2M1a stage IVA) received nivolumab as third-line therapy. Skin rashes appeared two days later, and were treated with a topical steroid as just drug eruptions. 7 weeks later, he was emergently admitted because of high serum creatine kinase level. Clinical examination showed deteriorated rashes along with slightly weakened proximal muscles. Muscle biopsy revealed myopathic changes consistent with dermatomyositis. Anti-TIF1-γ antibody was positive, which was found to be within normal range before nivolumab administration. He was diagnosed with dermatomyositis and treated with systemic corticosteroids, tacrolimus, and intravenous immunoglobulin. However, these drugs showed limited effectiveness against the progression of muscle weakness. He died of respiratory failure due to lung cancer and muscle weakness progression 6 months after the admission. In conclusion, our case demonstrates that the development of dermatomyositis was causally related to immune activation by nivolumab. Given the potential exacerbation of autoimmune paraneoplastic disorders in cancer patients receiving immunotherapy, clinicians should be aware of early manifestations of systemic irAEs that require prompt diagnosis and intervention.

Indexed as

Adenocarcinoma of LungAntineoplastic Agents, ImmunologicalDermatomyositisHumansLung NeoplasmsMaleMiddle AgedNivolumabTranscription FactorsAntineoplastic Agents, ImmunologicalNivolumabTranscription FactorsDermatomyositis-specific autoantibodyImmune checkpoint inhibitorImmune-related adverse eventNon-squamous non-small-cell lung carcinomaParaneoplastic syndromeProgrammed cell death protein 1

Identifiers

PMID32651759
OpenAlexW3041883197

What OpenQuestion holds

Textmetadata
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.